Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 85, NWS Goodland, KS

June 15, 2006Graham County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jun 15, 2006, 9:00 PM CDT for Graham County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2006, 9:00 PM CDT (02:00 UTC)
Expired
Jun 15, 2006, 9:45 PM CDT
In force
45 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Graham County, KS

The radar

The Goodland radar (KGLD), 156 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 3:18 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1456 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1456 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
2638 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:19 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 15, 6:19 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
519 PM MDT THU JUN 15 2006

.UPDATE...

UPDATED ZONES AND GRIDS FOR EXPIRATION OF HIGH WIND WARNING IN KIT
CARSON AND CHEYENNE COUNTIES IN EASTERN COLORADO. A WIND ADVISORY
REMAINS IN EFFECT FOR THOSE COUNTIES UNTIL 1 AM MDT FRIDAY.
OTHERWISE NO OTHER CHANGES.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 1 AM MDT /2 AM CDT/ FRIDAY FOR KSZ002-KSZ003-
     KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-KSZ027-KSZ028-KSZ029-
     KSZ041-KSZ042.

NE...WIND ADVISORY UNTIL 2 AM CDT FRIDAY FOR NEZ081.

CO...WIND ADVISORY UNTIL 1 AM MDT FRIDAY FOR COZ091-COZ092.

     RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ253-COZ254.

&&

FS
Hazardous weather outlook, Jun 15, 11:45 AM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT THU JUN 15 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161700-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1145 AM CDT THU JUN 15 2006 /1045 AM MDT THU JUN 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT STALLED BETWEEN CHEYENNE WELLS COLORADO AND STRATTON
NEBRASKA MAY PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY
THREATS BEING LARGE HAIL AND DAMAGING WINDS.

A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE TRI-STATE AREA
THIS AFTERNOON...MAINLY SOUTH OF INTERSTATE 70. SOUTHERLY WINDS
WILL INCREASE WITH SPEEDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH
SOUTH OF THE COLD FRONT THIS AFTERNOON.

AS TEMPERATURES RISE INTO THE 90S...RELATIVE HUMIDITIES WILL FALL
ALLOWING THE RANGELAND FIRE DANGER INDEX TO REACH THE EXTREME
CATEGORY.

EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD
FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS.
ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE
DANGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON FRIDAY
AFTERNOON AND EVENING WITH A SLIGHT CHANCE FOR THUNDERSTORMS ON
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

LOCKHART

In the hours before

Local storm report, Jun 15, 8:06 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
706 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     12 E RUSSELL SPRINGS    38.91N 100.95W
06/15/2006  E60 MPH          LOGAN              KS   PUBLIC

&&

SBLAIR
Local storm report, Jun 15, 8:07 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
707 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             GRAINFIELD              39.11N 100.47W
06/15/2006  E1.00 INCH       GOVE               KS   TRAINED SPOTTER

            QUARTER SIZE HAIL AND 60 MPH WINDS

&&

SBLAIR
Local storm report, Jun 15, 8:16 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
716 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HAIL             PARK                    39.11N 100.36W
06/15/2006  E0.75 INCH       GOVE               KS   TRAINED SPOTTER

&&

SBLAIR
Local storm report, Jun 15, 8:24 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
724 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND GST     15 S HOXIE              39.14N 100.44W
06/15/2006  E60 MPH          SHERIDAN           KS   PUBLIC

&&

SJOHNSON
Local storm report, Jun 15, 8:28 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
728 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             HILL CITY               39.37N 99.85W
06/15/2006  E1.00 INCH       GRAHAM             KS   TRAINED SPOTTER

&&

SBLAIR
Local storm report, Jun 15, 8:43 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
743 PM MDT THU JUN 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             7 N PARK                39.21N 100.36W
06/15/2006  E1.00 INCH       SHERIDAN           KS   PUBLIC

&&

SJOHNSON

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:14 PM CDTSevere Thunderstorm WarningGLDLogan, Wichita61 min
Jun 15, 7:32 PM CDTSevere Thunderstorm WarningGLDGove43 min
Jun 15, 7:53 PM CDTSevere Thunderstorm WarningGLDGove, Graham, Sheridan67 min
Jun 15, 8:09 PM CDTSevere Thunderstorm WarningGLDGreeley, Wallace66 min
Jun 15, 8:18 PM CDTTornado WarningGLDGove27 min
Jun 15, 10:45 PM CDTSevere Thunderstorm WarningGLDDecatur, Graham, Norton, Sheridan60 min
Jun 16, 11:10 AM CDTFlash Flood WatchGLDDecatur, Gove, Graham, Logan, Norton, Sheridan and 1 more10 hr
Jun 16, 1:32 PM CDTSevere Thunderstorm WarningGLDSherman, Wallace58 min
Jun 16, 1:46 PM CDTSevere Thunderstorm WarningGLDGove59 min
Jun 16, 1:47 PM CDTSevere Thunderstorm WarningGLDGraham58 min
Jun 16, 2:04 PM CDTSevere Thunderstorm WarningGLDSherman26 min
Jun 16, 2:08 PM CDTTornado WarningGLDSherman37 min
Jun 16, 2:15 PM CDTSevere Thunderstorm WarningGLDDecatur, Graham, Norton60 min
Jun 16, 2:25 PM CDTTornado WarningGLDSherman37 min
Jun 16, 2:37 PM CDTFlash Flood WarningGLDSherman3 hr
Jun 16, 2:37 PM CDTTornado WarningGLDNorton23 min
Jun 16, 2:44 PM CDTSevere Thunderstorm WarningGLDGraham26 min
Jun 16, 2:53 PM CDTTornado WarningGLDCheyenne, Rawlins, Thomas52 min
Jun 16, 3:32 PM CDTSevere Thunderstorm WarningGLDRawlins24 min
Jun 16, 4:00 PM CDTFlash Flood WarningGLDLogan, Wichita3 hr
Jun 16, 4:07 PM CDTSevere Thunderstorm WarningGLDWichita38 min
Jun 16, 4:32 PM CDTTornado WarningGLDLogan28 min
Jun 16, 4:52 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas53 min
Jun 16, 5:11 PM CDTTornado WarningGLDSheridan, Thomas34 min
Jun 16, 5:27 PM CDTFlash Flood WarningGLDGove, Sheridan3 hr
Jun 16, 5:43 PM CDTSevere Thunderstorm WarningGLDDecatur, Sheridan39 min
Jun 16, 6:43 PM CDTSevere Thunderstorm WarningGLDGove, Graham, Sheridan36 min
Jun 16, 12:58 PM CDTSevere Thunderstorm WarningGLDCheyenne54 min
Jun 16, 1:25 PM CDTSevere Thunderstorm WarningGLDKit Carson65 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.